Bundy, D. and Hart, Sarah B. (2009) The case of equality in the Livingstone-Wagner Theorem. Journal of Algebraic Combinatorics 29 (2), pp. 215-227. ISSN 0925-9899.
Text (Post-print (refereed))
Download (205kB) | Preview
Let G be a permutation group acting on a set Ω of size n∈ℕ and let 1≤k<(n−1)/2. Livingstone and Wagner proved that the number of orbits of G on k-subsets of Ω is less than or equal to the number of orbits on (k+1)-subsets. We investigate the cases when equality occurs.
|Additional Information:||The original publication is available at www.springerlink.com|
|Keyword(s) / Subject(s):||Livingstone-Wagner theorem, permutation groups, orbits, partitions|
|School or Research Centre:||Birkbeck Schools and Research Centres > School of Business, Economics & Informatics > Economics, Mathematics and Statistics|
|Date Deposited:||17 Nov 2010 12:04|
|Last Modified:||17 Apr 2013 12:33|
Archive Staff Only (login required)